MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The prowater guide wire was returned being inserted in the concomitant balloon catheter.The guide wire could not be withdrawn from the balloon catheter.Proximal to the wire port of the balloon catheter, the prowater was three-dimensionally bent near the proximal solder that was originally located at 200mm from the guide wire tip.The coil wire of the prowater, which was out of the balloon catheter tip for approximately 100mm, was found elongated and fractured.The fracture end of the elongated coil wire was twisted with a relatively flat fracture surface, attributing to torsion that was generated as the coil got unwound.X-ray inspection revealed that the core wire was fractured inside the balloon catheter at approximately 60 mm proximal to the catheter tip.The balloon catheter was cut for evaluation purposes.Microscopic observation of the exposed core wire found that the core was fractured at approximately 195mm distal to the proximal solder and was significantly twisted.Investigation of the returned guide wire found that the core wire and the coil were fractured at approximately 5mm from its tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and the above investigation outcome, it was presumed that torsional force was applied and locally accumulated on the core segment of the prowater likely when the tip of the guide wire was caught by the lesion, causing the core wire to be fractured.The coil wire was assumed to be elongated and fractured due to the tensile stress applied upon wire removal, causing the two devices to get stuck to each other.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720�) in the same direction.[malfunctions and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire had separated during a procedure to treat a 99% stenosis in the non-tortuous proximal left anterior descending artery (lad).During the procedure, the prowater guide wire and a boston scientific choice pt extra support guide wire were inserted to the target artery.When trying to remove the wires, the prowater got stuck within the lad with unclear cause.The physician attempted to manipulate the guide catheter for added support, as well as attempted to insert a compliant 2.0mm x 15mm balloon for added support, and still could not dislodge the wire.The choice pt extra support guide wire was removed, the prowater and compliant balloon remained.With another attempt to remove the wire (and now balloon), the physician was able to pull both back.However, it was noted that the tip of the prowater still remained in the coronary vasculature.Angio images revealed that the wire fragment was located in a small vessel within the av groove of the left circumflex artery.The decision by the physician was to leave the wire fragment in situ as the fragment was small and located in a small vessel, which may have no impact on the hemodynamic.The procedure was completed successfully with increased blood flow and no residual stenosis in lad.The patient was hemodynamically stable and asymptomatic with no ecg changes, who was then discharged to home.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12194158
Report Number3003775027-2021-00133
Device Sequence Number14329836
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)231130(10)201210A11A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberAGH146000
Device Lot Number201210A11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age71 YR
Patient Weight70